MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBHR081502A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, the patient underwent treatment of two aneurysms, one in the proximal superficial femoral artery and one in the popliteal artery.An 8mm x 15cm gore® viabahn® endoprosthesis (vsx device) was intended for use in the popliteal artery.The physician successfully crossed both aneurysms with a stiff glidewire®.The introducer sheath (manufacturer unknown) was parked just before a tortuous bend in the right external artery.The landing zone for the first vsx device was just beyond a sharp tortuous bend in the popliteal artery.The physician was unable to advance the vsx device past the sharp bend in the popliteal artery.As the physician was removing the vsx device, it got hung up on the outer edge of the sheath.Since the vsx device wouldn¿t go into the sheath, she decided to remove the sheath and vsx device in tandem.The sheath came out however the vsx device would not fit through the arteriotomy in the left common femoral artery.She then proceeded to due a cut down in order to remove the vsx device from the arteriotomy in the left common femoral artery.After the introducer sheath, vsx device and guide wire were removed.The physician advanced a stiff terumo glidewire advantage through a 10fr x 65cm gore® dryseal flex introducer sheath up and over the aortic bifurcation.The case was successfully completed with four vsx devices (8mm x10cm, 9mm x 15cm, 10mm x 15cm and an 11mm x 5cm).The patient did not experience any adverse consequences.2203-a: -other, inability to remove vsx device through the arteriotomy.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The delivery system was returned to gore for evaluation.Evaluation of the returned product indicates damage to device are consistent with attempted withdrawal into sheath and device removal.The root cause of the observed damage to device are consistent with attempted withdrawal into sheath and device removal.Cause of the reported event cannot be established based on evaluation of the returned delivery system and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18041648
Report Number2017233-2023-04373
Device Sequence Number8077663
Product Code PFV
UDI-Device Identifier00733132623150
UDI-Public00733132623150
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Catalogue NumberVBHR081502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexMale